Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad, closed upper low remained nearly stationary off the southeast U.S. coast. Ample moisture, heating, and instability continued across the region. Scattered afternoon thunderstorms developed across north Georgia and propagated along southwestward moving outflow boundaries. A few became strong to severe on the northwest side of Atlanta.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 26, 2:49 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, May 26, 2:49 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT WED MAY 26 2010
.SYNOPSIS...
UNSETTLED AND COMPLICATED WEATHER PATTERN EXPECTED TO REMAIN IN
PLACE THROUGH THIS FORECAST CYCLE. OVERALL UPPER ATMOSPHERIC FLOW
REMAINS STAGNANT AND BLOCKED...WITH A DEEP UPPER LOW ACROSS THE
PACIFIC NW...AND EVEN DEEPER UPPER LOW ACROSS THE CANADIAN
MARITIMES...AND A HIGH AMPLITUDE RIDGE THROUGH THE CENTRAL U.S. MAIN
FEATURE FOR THE SE U.S. THROUGH THE IMMEDIATE SHORT TERM IS THE
PERSISTENT UPPER LOW OFF THE SE U.S. COAST. THIS LOW...WHICH
ORIGINATED FROM THE SYSTEM THAT TRAVERSED THE U.S. LATE LAST
WEEK...WILL BECOME ABSORBED IN THE LARGE SCALE CIRCULATION
ASSOCIATED WITH THE NORTH ATLANTIC UPPER LOW. HOWEVER...SHORT WAVE
ENERGY...NOW LOCATED IN THE SOUTH CENTRAL CANADIAN PROVINCES...WILL
ROTATE AROUND THE MID U.S. UPPER RIDGE AND THEN SLIDE DOWN THE BACK
SIDE OF THE NORTH ATLANTIC UPPER LOW AS A SUBTLE...YET SIGNIFICANT
BACK DOOR UPPER TROUGH. THIS WILL EVENTUALLY RESULT IN YET ANOTHER
WEAK CUTOFF UPPER LOW STAGNATING ACROSS THE GA/AL AREA AND
PERSISTING INTO MUCH OF NEXT WEEK. WITH THE EXCEPTION OF THE
IMMEDIATE SHORT TERM...THE NEXT SEVEN DAYS WILL SEE ABOVE NORMAL
CHANCES FOR SHRA/TSRA AND NEAR TO BELOW NORMAL TEMPERATURES.
19
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE UPPER LOW OFF THE SE U.S. COAST WILL REMAIN THE DOMINANT FEATURE
FOR THE IMMEDIATE SHORT TERM. DRIER AIR ADVECTED FROM VA/NC INTO GA
LAST NIGHT AND RESULTED IN LOWER DEWPOINTS AND LOWER MIN TEMPS THIS
MORNING THAN EVER ANTICIPATED YESTERDAY. AS EXPECTED YESTERDAY...THE
DEEPEST MID-LEVEL MOISTURE HAS BEEN PUSHED WEST INTO W/FAR N
GA...MIDDLE TN...AND AL...AND THIS IS WHERE THE SHRA/TSRA ARE
DEVELOPING TODAY. ONLY ANTICIPATING ISOLATED SHRA/TSRA ACTIVITY
WHICH SHOULD DISSIPATE QUICKLY WITH LOSS OF DAYTIME HEATING. THE AIR
MASS ACROSS THE STATE THU CONTINUES TO DRY AS THE UPPER LOW OFF THE
SE U.S. COAST BECOMES ABSORBED INTO THE DEEPENING NORTH ATLANTIC
UPPER LOW AND BEGINS TO SHIFT EAST AWAY FROM THE COAST. RESIDUAL
MOISTURE ASSOCIATED WITH THE UPPER LOW WILL DRIFT FURTHER SW INTO S
AL AND S MS. NAM/ECMWF TEND TO HOLD ONTO SLIGHTLY DEEPER MOISTURE
ACROSS W GA THU AND HENCE CONTINUE LOW CHC POPS...WHILE THE GFS HAS
ZERO POPS. GFS DID A VERY POOR JOB IN NW GA TODAY...WHERE EVEN 50
VILS BRIEFLY OCCURRED. WILL SIDE WITH NAM/ECMWF AND CONTINUE TO HOLD
ONTO SLIGHT CHC POPS FAR N-W GA THU...BUT LEAVE OUT OF EASTERN
AREAS. OVERALL THE AIR MASS IS RELATIVELY DRY AND STABLE THU AND IT
SHOULD BE THE LEAST CONVECTIVELY ACTIVE DAY OF THE NEXT SEVEN. BY
FRI AFTERNOON AND EVENING...A SHORT WAVE WITH A BACKDOOR ORIENTATION
AND TIED TO THE DEEP NORTH ATLANTIC UPPER LOW PUSHES SOUTH FROM THE
MID-ATLANTIC INTO GA. MODEL PROGGED INSTABILITY BY AFTERNOON QUITE
IMPRESSIVE ACROSS N GA WITH CAPES OF 2000-3000J/KG AND LIS OF -6 TO
-7. SPC HAS ALREADY OUTLOOKED NC/NE GA FOR SLIGHT RISK OF SEVERE
TSRA FRI AFTERNOON/NIGHT...AND ONE COULD EASILY ARGUE THAT NW GA
SHOULD BE INCLUDED IN THIS AS WELL. POCKET OF DRY AIR ACROSS THE CWA
THU IS NUDGED SOUTHWARD INTO CENTRAL GA FRI...WHICH SHOULD SEE THE
LEAST CHC OF CONVECTION FRI. WILL HAVE LIKELY POPS FAR N TO SLIGHT
CHC CENTRAL...AND INCLUDE MENTION OF SVR N GA...GENERALLY N OF I-85.
SHEAR IS NIL...BUT RELATIVELY LOW FREEZING LEVEL...NW FLOW
ALOFT...AND IMPRESSIVE INSTABILITY SUGGEST LARGE HAIL THREAT AND
MOST STORMS WILL PRODUCE FQT CG LIGHTNING AS WELL. ACTIVITY IS
EXPECTED TO BE ISOLD ENOUGH THAT QPF NOT A PROBLEM...EXCEPT ON A
VERY LOCALIZED BASIS...MAINLY IN THE NE MOUNTAINS.
FOR TEMPS...MAV MOS HAS BEEN BEST LAST SEVERAL CYCLES ON OVERNIGHT
LOWS AND EXTENT OF 50 DEWPOINTS FOR LATE MAY. AFTER GOING IN THE
WRONG DIRECTION LAST NIGHT AND WITH LITTLE CHANGE IN AIR MASS
TONIGHT...WILL LEAN HEAVILY TOWARD THE MAV MOS TONIGHT...WHICH IN
GENERAL IS ON THE COOL SIDE OF GUIDANCE. A MAV/MET MOS BLEND IN
ORDER FOR MAX TEMPS FRI...AS MAV MOS APPEARS A TAD TWO WARM GIVEN
RECENT HISTORY. FOR THE REMAINDER OF THE SHORT TERM...ONLY MINIMAL
DIFFERENCES NOTED AMONG THE GUIDANCE PACKAGE. THU SHOULD BE THE
WARMEST DAY IN N GA...AND FRI IN CENTRAL GA...WITH INCREASED CLOUD
COVER AND SHRA/TSRA ACTIVITY NORTH.
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE EXTENDED PERIODS REMAIN QUITE UNSETTLED AND OVERALL
CLOUDY...SEASONABLY COOL...AND WET. THE UPPER TROUGH THAT BUILDS
SOUTH INTO THE REGION FRI-SAT...FORMS YET ANOTHER CUTOFF UPPER LOW
ACROSS THE SE U.S. AS IT BECOMES CUTOFF FROM THE MEAN FLOW AND IS
BLOCKED AND FORCED UNDER THE GREAT LAKES UPPER RIDGE. THE WESTERLIES
REMAIN WELL NORTH OF THE REGION THROUGH EARLY NEXT WEEK WITH THE
UPPER LOW AND REMNANT MOISTURE/INSTABILITY MEANDERING ABOUT AL AND
THE W GA AREA THROUGHOUT THE PERIOD. THE EXTENDED RANGE MODELS
INDICATE DEAMPLIFICATION OF THE UPPER FLOW NEXT WEEK ALLOWING THE
WESTERLIES TO SINK TOWARD 40 DEG LAT...AS OPPOSED TO CURRENTLY BEING
IN SOUTHERN CANADA. THERE REMAINS A MEAGER ATTEMPT FOR A SHORT WAVE
TRAVELING ACROSS THE GREAT LAKES AND INTO THE NE U.S. EARLY NEXT
WEEK TO ATTEMPT TO PICK UP THE CUTOFF UPPER LOW ACROSS THE SE...BUT
THIS DOES NOT APPEAR LIKELY. A STRONG UPPER SHORT WAVE AND
AMPLIFICATION OF THE FLOW IS ADVERTISED BY THE END OF NEXT
WEEK...RESULTING IN A DEEPENING EASTERN U.S. TROUGH. THIS MAY BE
WHAT IS NECESSARY TO FINALLY PUSH THE PESKY UPPER LOW OUT OF THE
AREA. UNTIL THAT POINT...SCT LARGELY DIURNAL SHRA/TSRA CAN BE
EXPECTED EACH DAY...WITH A SLIGHT DECREASE IN COVERAGE AS WE
PROGRESS FROM SUN-WED AS THE UPPER LOW WEAKENS. THE BEST COVERAGE
AND INTENSITY OF SHRA/TSRA SHOULD BE FOCUSED ACROSS W AND N GA
THROUGH THE EXTENDED...AS SLIGHTLY DRIER AIR ALOFT LINGERS JUST EAST
OF THE CWA. HAVE MADE VERY FEW ADJUSTMENTS TO EXTENDED POPS WITH
CONTINUED LOW CHC TO CHC POPS EACH DAY...HIGHEST IN THE 18Z-06Z
PERIOD. THE 12Z GFS HAS BACKED OFF ON BRINGING A STRONGER FRONT AND
ATTENDANT CHC OF SEVERE TSRA INTO THE AREA THU-FRI OF NEXT WEEK.
PREFER ECMWF SOLUTION OF LESS AMPLITUDE...AND A LESS IMPRESSIVE
SYSTEM. AT ANY RATE...POPS CANNOT BE REMOVED FROM ANY DAY IN THE
EXTENDED. TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMALS THROUGH
THE PERIOD. MEX MOS MAX/MIN TEMPS GENERALLY ACCEPTED AS IS.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 63 89 64 91 67 / 20 10 10 50 50
ATLANTA 66 86 68 89 65 / 20 20 10 50 50
BLAIRSVILLE 58 76 60 84 61 / 20 20 20 50 60
CARTERSVILLE 59 87 62 90 65 / 20 20 20 50 60
COLUMBUS 67 88 69 91 70 / 20 20 10 30 30
GAINESVILLE 64 85 65 88 65 / 20 20 10 50 60
MACON 63 88 65 93 68 / 10 10 10 20 20
ROME 62 87 66 90 66 / 20 20 20 50 60
PEACHTREE CITY 60 87 63 89 67 / 20 20 10 50 50
VIDALIA 66 91 71 95 66 / 10 10 10 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, May 26, 10:13 AM EST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EDT WED MAY 26 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1113 AM EDT WED MAY 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.
.SYNOPSIS...
LOW PRESSURE OFF THE SOUTH CAROLINA COAST WILL BRING AN EASTERLY
FLOW OF AIR OFF THE ATLANTIC AND ACROSS THE REGION THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING.
.DISCUSSION...
THE AREA OF LOW PRESSURE OFF THE SOUTH CAROLINA COAST WILL BRING
SEVERAL WEAK UPPER LEVEL DISTURBANCES ACROSS NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT. WITH THE ATMOSPHERE BEING MARGINALLY
UNSTABLE...THE PRESENCE OF THE UPPER LEVEL DISTURBANCES WILL BE
ENOUGH TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP. CAPES WILL
INCREASE TO 1000 TO 1500 THIS AFTERNOON AND EVENING ACROSS MUCH OF
THE AREA. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF
THE STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS
EXTREME NORTHWEST GEORGIA..AND ACROSS THE ENTIRE REGION FRIDAY
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 26, 3:23 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT WED MAY 26 2010
GAZ024-025-262115-
423 PM EDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JACKSON AND BANKS COUNTIES UNTIL 515 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND BANKS CROSSING...MOVING SOUTH AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JACKSON AND BANKS COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE HOMER...FIVE POINTS...BANKS
CROSSING...MAYSVILLE...COMMERCE...APPLE VALLEY...PEACH STATE
SPEEDWAY...CENTER...ARCADE...NICHOLSON AND JEFFERSON. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 3:52 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT WED MAY 26 2010
GAZ033-034-045-262130-
452 PM EDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 530 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAMBLEE TO NORCROSS...MOVING SOUTH
SOUTHWEST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
NORCROSS...MECHANICSVILLE...DORAVILLE...CHAMBLEE...DUNWOODY...
LILBURN...CHASTAIN MEMORIAL PARK...BROOKHAVEN...MOUNTAIN PARK...
BUCKHEAD...TUCKER...LA VISTA...STONE MOUNTAIN AND CLARKSTON. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 3:55 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT WED MAY 26 2010
GAZ019-030-262130-
455 PM EDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN NORTHWEST POLK AND SOUTHWEST FLOYD COUNTIES UNTIL 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAVE SPRING...MOVING SOUTHWEST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NORTHWEST POLK AND SOUTHWEST FLOYD COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAVE SPRING AND ETNA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 4:25 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT WED MAY 26 2010
GAZ020-021-262215-
525 PM EDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE AND BARTOW COUNTIES UNTIL 615 PM EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE ARROWHEAD...MOVING SOUTH SOUTHWEST AT
10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS WESTERN CHEROKEE AND SOUTHEAST BARTOW COUNTIES THROUGH 615 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANTON...
WALESKA...LAKE ARROWHEAD...SUTALLEE...HOLLY SPRINGS...BRIDGEMILL...
LEBANON...LITTLE RIVER LANDING...HOBGOOD PARK...WOODSTOCK...RED TOP
MOUNTAIN STATE PARK...KELLOGG CREEK...EMERSON AND GEORGE WASHINGTON
CARVER STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 4:27 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT WED MAY 26 2010
GAZ030-262215-
527 PM EDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WESTERN POLK COUNTY UNTIL 615 PM EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF CEDARTOWN...MOVING SOUTH SOUTHWEST AT
10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WESTERN POLK COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE CEDARTOWN...ANTIOCH...ETNA AND ESOM HILL.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 5:11 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT WED MAY 26 2010
GAZ020-021-031-032-043-262300-
611 PM EDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DOUGLAS...PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 700
PM EDT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND LAKE ARROWHEAD TO KENNESAW AND SWEETWATER
CREEK STATE PARK...MOVING SOUTHWEST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DOUGLAS...PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES
THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SWEETWATER CREEK STATE PARK...LITHIA SPRINGS...DUE WEST...
LOST MOUNTAIN PARK...JIM R MILLER PARK...MABLETON...AUSTELL...POWDER
SPRINGS...KENNESAW...LAKE ARROWHEAD...KELLOGG CREEK...LITTLE RIVER
LANDING...DOUGLASVILLE...BROWNSVILLE AND CHAPEL HILL. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Hail, Cobb
- When
- May 26, 5:29 PM EST to 5:35 PM EST
- Where
- Cobb County, 5 mi SSW of Acworth to 6 mi SSW of Acworth
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.013, -84.703
A storm spotter observed quarter-sized hail in the far northwestern part of Cobb county southwest of Acworth and just northwest of Due West.
Thunderstorm Wind, Cobb
- When
- May 26, 5:29 PM EST to 5:35 PM EST
- Where
- Cobb County, 5 mi SSW of Acworth to 2.48 mi WNW of Due West
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.013, -84.703
The public reported that more than half-a-dozen trees were down in the far northwestern part of the county, southwest of Acworth and northwest of Due West. Several trees were down in the vicinity of Daphne Lane.
Hail, Paulding
- When
- May 26, 5:29 PM EST to 5:34 PM EST
- Where
- Paulding County, 4 mi NNE of New Hope to 2 mi ENE of New Hope
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.004, -84.753
An amateur radio operator observed penny-sized hail near Cross Roads and the Cobb county line in far northeastern Paulding county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, May 26, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Colorado, May 26, 20101 injured · $70 million · EF0 · 59 events
- Hail in Wyoming, May 26, 2010$46 million · 1.75 in hail · 2 events
- Flash Flooding and Hail in Illinois, May 26, 2010$9.8 million · 1.75 in hail · 13 events
- Tornado and Hail in Louisiana, May 26, 2010$5.0 million · EF0 · 15 events
- Hail in Colorado, May 26, 2010$2.0 million · 3 in hail · 22 events
- Hail and Damaging Winds in Massachusetts, May 26, 2010$708,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Vermont, May 26, 20101 injured · $385,000 · 1 in hail · 32 events
- Tornado and Flood in Illinois, May 26, 2010$230,000 · EF0 · 6 events
- Flash Flood and Hail in Montana, May 26, 2010$130,000 · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Montana, May 26 to 28, 2010$52,000 · EF0 · 14 events
- Hail and Damaging Winds in Connecticut, May 26 to 27, 2010$41,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233640, 233641, 233642.